MAUDE Adverse Event Report: STRYKER GMBH ASYMMETRICAL FARABOEUF FORCEPS L250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH ASYMMETRICAL FARABOEUF FORCEPS L250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702929
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
An instrument broke.There was a delay in the surgery of 4 min.There any adverse consequences to the patient due to the surgical delay.The device was used for pelvic surgery.There was small piece debris reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that asymmetrical faraboeuf forceps l250mm was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by normal wear of the device.Indeed, the device was manufactured in 2010 and has fulfilled its useful life.Indeed, the device inspection revealed the following: the device was returned and is indeed broken at the level of the little piece that fixes the ratchet in place.The overall state of the device shows multiple traces of usage and reprocessing.When opened completely, the device breaks in two parts at the level of the connection bolt.A microscope inspection of the surface breakage shows a brittle surface, with large traces of rust.This proves that the device was processed multiple times, and this caused the wear of the material.As a reminder, the cleaning and sterilisation guide reminds: ''note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.See appendix 2 for further details." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
ASYMMETRICAL FARABOEUF FORCEPS L250MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7883141
Report Number0008031020-2018-00606
Device Sequence Number13918769
Product Code LXH
UDI-Device Identifier07613153054313
UDI-Public07613153054313
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702929
Device Lot NumberW35955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;